This is my first time doing this, joining an online forum and expressing feeling and stories.
My mum has PD, and has had it for 7 years now. She takes Madopar 12.5/50 capsules x2 4 times a day ( what has been changed on the 10/10/18, as she use to take x2 x3 times a day ) and also takes Half Sinemet CR 25mg/100mg x1 twice a day. She was taking sinemet and Madopar together at 10.00am and 22.00pm. We have changed the time for her Sinemet to 08.00am and 20.00 so the medicine can desolve and will be ready for Madopar.
My mum has been in and out of hospital for the past two weeks as she has been getting really bad voluntary movements from Madopar (which is a side effect - dyskinesia). We are waiting to be seen by her neurology doctor, hopefully tomorrow (22/10/18). I’m hoping he will take her off the Madopar and try something else like dopamine patches?
As my mum is in a bad state, her legs have really bad bruises as her legs been hitting each other and she hardly sleeps. My brother has been thinking about DBS, deep brain stimulation. Wondering if anyone has experienced what my mum has, What options did you have?
Any information would help please.
A warm welcome to the forum.
I’m really sorry to hear about your mum’s recent admissions to the hospital. I’m sure this must be distressing for both you and your mum.
We have a supportive community on the forum so I’m confident you’ll hear from other members soon, however in the meantime, we have a blog where we’ve covered the topic of DBS and it also explores the point in which the treatment should become an option for someone with Parkinson’s. You can find this information here - https://medium.com/parkinsons-uk/deep-brain-stimulation-explained-99b75a8c744d
I hope this helps you and all the best to you and your mum.
Reah - Community Manager
Hi Sasha, Welcome to the Forum. I have had the DBS done but in order to qualify for it I had been on various medications to control my tremors which did not work for me and so I was put forward as a candidate for the treatment. Once done it was a big improvement but I am still on Madopar(4 x 250mg a day) but i am much, much better for having had it done as I couldn’t have come on here as I was shaking so much. What I suggest is you discuss it with the Neurologist. The difference between me and your Mum is that I have not been through what she has but if you read through all the posts on the Forum you will see a recurring statement coming back at you and that is the fact that it affects us all differently and not everyone goes through the same experiences with it. I hope that your Mum’s Neurologist can give you some help and guidance with what she is going through and offer some useful advice. Keep me posted on your progress.
Thank you for taking some time out to respond to me.
My mum has finally been discharged from hospital, I wrote a list of questions for the neulogy doctor and also asked about DBS treatment or even dopamine patches.
The neurology nurse said the dopamine patches will make my mums dyskinesia worse and in regards to dbs treatment he said this is something to look at a later time.
The neurology doctor changed her medicine 2 weeks ago to x2 capsules 4 times a day (madopar), after being admitted again they then changed it to x1 capsule 4 times a day and sinemet only at night.
She is finally at home, but I can see her mild shakes are still fairly uncontrollable what makes it harder for her to do simple things.
Is it worth checking with a different neurlogy doctor? I was advised of dopamine patches for my mum but the neurology doctor declined.
Thank you once again
It may be worth while contacting the Parkinsons Nurse for your area. I have found mine to be most helpful when i’ve had questions. With regards checking with a different Neurologist you may well get the same answer from them. The only other option is to phone the Helpline at the top of the Forum page(0808 800 0303) and see what they say. Sorry I can’t be of anymore help than this but hope you can get the answers you require for your own piece of mind. Have a good weekend.